Please regard these documents as informed opinion and not replacements for professional healthcare. We do not claim them to be complete, nor 100% correct for all people. It is important that you discuss any ideas from this website with your doctor or other appropriate healthcare practitioner.
How not to Quit Benzos!
'Cold turkey' refers to the abrupt discontinuation of an addictive drug. If you have been taking a benzodiazepine at a high dose or for an extended period of time, you could be at risk of seizures following a cold turkey withdrawal - this can be extremely dangerous. The severity of symptoms produced by a cold turkey withdrawal of benzodiazepines often leads to resumption of benzo use and an unrealistic fear of what a planned withdrawal taper will be like. Anecdotal evidence suggests that a cold turkey withdrawal can increase the length of the time one might suffer from withdrawal symptoms.